MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TESLATOME, BIPOLAR, SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC TESLATOME, BIPOLAR, SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G60784
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Cramp(s) /Muscle Spasm(s) (4521); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an ercp, the physician used a cook teslatome bipolar sphincterotome.They cannulate with an olympus.025 visiglide wire guide.There were three attempted cuts with the teslatome.On all 3 cuts, patient was noted to ¿jolt¿, and heart rated elevated.The physician switched to a another manufacturer¿s monopolar tome to finish the cut.This was completed with no adverse side effects.Further information was provided regarding this event: what was noted was a physical jolt of the patient's body externally.Nothing internally via the endoscope.The ampulla was being watched when they were doing the cutting and a tissue response was noted.The physician and the tech noticed a ¿full body response¿.The anesthesiologist confirmed the patient¿s heart rate elevated in those instances.The users stopped and we confirmed that everything was plugged in correctly.An additional cut was performed with the same reaction.It was noted there was a stone at the doorway of the ampulla.When they were cutting, they were cutting through a stone.There was no visible arcing and no implants in the patient other than hemoclips.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any further adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in clear biohazard bag.Provided with the return was a piece of lid stock from the lot number provided in the report.The label matches the product returned.Additionally, the active cord utilized in the procedure was provided in the return.Our evaluation of the returned product confirmed the report.The product returned with the cutting wire intact and still responsive to handle manipulation.A kink was noted just distal to the device handle resulting in slight resistance while bowing.Reviewing the distal end of the device under magnification, the silver return pad appeared to be intact, but had a dried yellowish-clear substance on its surface.A similar dried substance was noted within the distal catheter and at the distal end of the cutting wire.The distal coil appeared to be intact.The handle electrodes appeared to be intact.No damage was noted to the returned active cord.A lab meeting was held with r&d on 31oct2025 for initial review prior to continuation of testing.A lab meeting was held with r&d on 03nov2025.During this meeting the return pad was cleaned, confirming the return pad remained intact.Continuity of the cutting wire and electrodes was confirmed, and continuity of the return pad was confirmed.A lab meeting was held with r&d and sustaining engineering on 05nov2025.During the meeting an attempt was made to replicate the failure using a simulated tissue sample.The provided active cord was connected to the investigation lab's valley lab electrosurgical generator.During attempted cutting, the wire began cutting the tissue before breaking during the cut.The exact cause of the cutting wire breakage during test is unknown, the active cord was confirmed to work appropriately with a device from our shelf stock.Following attempted cutting, an observation was made that when replacing the shaping wire into the distal end of the device, friction was felt as it passed by the cutting wire securing component, indicating a breach of the cutting wire securing component into the wire guide lumen.The potential inappropriate path of current during cutting could result in arcing with the wire guide if the wire guide coating is damaged exposing the core wire at the same location as the void in the catheter material.The device history record for the subassembly lot used in the manufacturing of the lot said to be involved was reviewed.The same manufacturing nonconformances identified during the device evaluation was identified during the device history record review.Based on the review it is possible nonconforming product was released for finished good manufacturing.The reported lot and associated sub lots are within the scope of recall 073-r.Investigation conclusion: our evaluation of the returned device confirmed the report based on the condition of the device.The device was observed to have communication between the cutting wire and wire guide lumen.Breach of the anchor allows for the possibility of contact with the wire guide, which if damaged, may produce an electrical arc.A field action (reference recall 073-r) has been initiated for lumen communication between the wire guide and cutting wire lumens; the reported lot, w4958992, is within the scope of this action.A corrective action (capa) was initiated to reduce occurrences of lumen communication between the wire guide and cutting wire lumens.This device is within the scope of the capa.Prior to distribution, all teslatome bipolar sphincterotomes are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of lumen communication between the wire guide and cutting wire lumens.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.This report represents an unusual occurrence.Quality assurance will continue to monitor for complaint trends.

Brand Name
TESLATOME, BIPOLAR, SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
MDR Report Key23586451
Report Number1037905-2025-00784
Device Sequence Number9305155
Product Code KNS
UDI-Device Identifier00827002607842
UDI-Public(01)00827002607842(17)260728(10)W4958992
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K243568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberG60784
Device Catalogue NumberTESLA-B2535-260
Device Lot NumberW4958992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale